Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can kidney infections cause excessive urination and lumbar backache?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4232 Questions

default
Posted on Mon, 14 May 2018 in Urinary and Bladder Problems
Question: I hava had chronic back pain for the last 25 years. My doctor performed a lumbar fusion in 1992. During the last 2 months, I have had severe uncontrollable lumbar back pain. I take MS Contin 30 mg BID and Norco 10 mg BID. These meds have not been effective. I urinate quite often, perhaps, 12 times a day and the volume is on the scant side. It is also difficult to get the urinary stream to flow. I want to rule out a kidney infection. Do you think this would be prudent?
doctor
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
Get it investigated

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Although it does not look like an urinary tract infection (UTI), you can feel free to rule out an UTI which includes a kidney infection. Such an infection can be confirmed by getting urine routine microscopy with culture sensitivity done. In case of such an infection you need to drink plenty of water. Depending on the urine reports you might to take appropriate antibiotics.

I would insist you to get an ultrasound of KUBP (kidney ureters bladder prostate) done. It will help in detecting prostatic pathologies which are more likely in your case.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Prostate

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

I had bladder cancer and underwent a surgery to remove the bladder. A neao bladder was created that allowed me to urinate normally. Some prostate was also removed. Since surgery I have lost erection which is causing depression. What can be done to regain erection. Viagra did not work. Thanks a million.

doctor1 MD

I had prostate cancer 3 1/2 years ago Gleason 3+4 =7 PSA 4.3 cancer contained in 1/2 of prostate no spreading. I elected seed implant For the next 3 1/2 years PSA never dropped but rose to over 7. Doctor was examining alternatives as he thought the seed implant failed... He was on vacation so I ran the PSA one more time and WOW! it shows a drop to we might have done something unnecessarily if I did not run the PSA . I know ther are bounces.. but a drop that fast. Is that possible and maybe some idea why and how Steve

doctor1 MD

My 81 yr old father in law has an enlarged prostate and hasn t been able to urinate hardly at all today. He is also constipated and took a stool softener. Could being constipated maybe cause him also not be able to urinate even though he feels the urge? How long before we wait to be really concerned?

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have a bladder that is not functioning and have been self cathing for almost 7 weeks. The problem is not with the actual cathertization but after I finish...and not always immediately...I seem to have what I would term an ache or almost like a...